National Eating Disorders Association

17 posts / 0 new
Last post
cindycat
A certain atypical antidepressant

Hi, my psychiatrist recommended I take a certain atypical antidepressant to help curb my unusually large appetite and binges. Has anyone had any experience with antidepressants? I'm worried about side effects like weight gain (I can't afford to gain anymore, I actually need to lose a few pounds), insomnia, and seizures. Any feedback would be appreciated!

Ladybug0805
Medicine

I did not gain. Actually the opposite however if I took it too late in the day, I did have insomnia. I had insomnia any way but it was real bad. My eating disorder loved it. For the first month it caused me to sweat excessively but after the first month all it did was cause weight loss for me and depending on how late I took it kept me awake at night.

Savedbygrace
Just an FYI

We aren't allowed to mention specific medications. And to answer your question, it would probably be best to talk to your psychiatrist as we are not professionals. Plus, everyone is different and reacts differently to different meds. I hope this helps.

Ladybug0805
Just saying

I was just stating what it did for me. It in NO way was meant to be a professional opinion and I am in no way glorifying the fact that it caused me weight loss. I was stating the effects that it had on me personally.

Savedbygrace
I was actually referring to chunkeymonkey68

Sorry for the confusion. She added how many sizes she lost and we are NOT allowed to mention specific numbers.

Ladybug0805
No need

No need to apologize savedbygrace. I just wanted to make sure that it was known I am not a professional and was only stating my opinion and how it affected me personally.

chunkymonkey68
Just see how it works for you

Everyone is affected by drugs differently. The real brand works a tad better than the generic. I have tried both and medicare only covers the generic in my case.

It definately gave me extra motivation and energy to lap swim at my local JC and that was self esteem boosting in itself thanks to an antidepressant and a darn good shrink too...Plus a dietitian, and a massage therapist for muscle aches at first during my upgraded workout periods.

Medicine really does make a difference in taming the inner appetite of a tiger esp in my former binge episodes which also were PMS related as well.

Now still have PMS but cravings are more controlled and feel so much more energetic and have Energy to work up to 8 hrs a day too, so was able to go off disability thanks partly to an antidepressant and my excellent shrink.

He helped me overcome anxiety issues which I had massively while mom was dying...

Very important to take time for yourself when you have more energy from a medicine and take advantage of what you can do to improve your body while healing on the inside too.

Savedbygrace
This medicine

May not work the same for you as it did for Chunkeymonkey68.

chunkymonkey68
Gracey Gracey, you always have to get in your 2 cents

I think it's good that you have someone to feel animosity towards, me that is, or so it seems??? At least you can take your frustrations out on me since you seem to be taking the rest in stride and just using ED as your coping mechanism. You can say anything to me I wont hurt you...

Savedbygrace
I was saying that

Because you seem to be glorifying this medication by saying it helps you lose X dress sizes, which I don't find to be appropriate on an ED PRO RECOVERY website. And if I don't think something is right, I will say something. I will not stop standing up for things like this. I was not rude. I was telling her this medication does not cause all people to lose dress sizes like it did for you. There is nothing wrong with that. You will not make me feel guilty or bad for making the statement that I did.

chunkymonkey68
Thank you

I appreciate all feedback. Your oppinion really does count 1,2,3.....

You are right, that in my case I was exercising, and in therapy and using wellbutrin during the time. However you are right too that for oythers if they aren't like me they may not experience the same side effects.

I just took advantage of my energy and the fact that I had time to recover and helped myself to feel healthier. Thats all...

Furthermore, Saved By Grace, I am sorry that I hurt your feelings in any way. I read your entries and really do hope that you are able to get the help you need to recover.

This process will take time...

Savedbygrace
Thank you

For appologizing.

_admin_moderator
chunkymonkey68

Chunkymonkey68:Your post has been editited to fit within the NEDA forum guidelines.  We ask that you try to refrain from using numbers and remember, this is a recovery forum with members who struggle with all types of eating disorders.  Thank you for using the NEDA forum for help and support! 

Shaina28
antidepressants

Some antidepressants have an activating effect, so maybe consider those. It gets you moving and helps calm OCD/anxiety, etc.

Savedbygrace
Just an FYI

We aren't allowed to mention specific medications.

chunkymonkey68
Certain AD's may have different effects on different patients.

I used this mentioned prescription in my 20's and it was Wonderful. I experienced ALL the Positive side effects and desired effects that are notorious for it. However in my 40's I used it for a short time and it didn't make me feel so good and i actually gained weight on it and just felt horrible taking it. Then i was switched to an atypical AD and as an older patient and w/ ED issues the 2nd choice worked out super well for me.

Good luck in your own recovery.

emem293
Hi there.

Hi there.

My name is Emily, and I wanted to reach out regarding your post. I'm really glad you posted on the forum! I did want to remind you of our community guidelines found here: https://www.nationaleatingdisorders.org/community-guidelinesabout what/how to post. We ask that you don't post about/promote specific cures or medicines as this is not a medical forum. However, I love seeing people be honest and supportive towards each other :).